Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 49, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 26, 2023, 9:32 PM EDT for Northumberland County, Pennsylvania. It was in force for 20 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2023, 9:32 PM EDT (01:32 UTC)
- Expired
- Jun 26, 2023, 9:52 PM EDT
- In force
- 20 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Northumberland County, PA
The radar
The State College radar (KCCX), 108 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 9:38 PM EDT | TSTM WND DMG | 2 Wnw Ferndale, PA | 911 Center reports trees and powerlines down between Trevorton and Shamokin PA. |
| Jun 26, 9:38 PM EDT | TSTM WND DMG | 2 Wnw Ferndale, PA | 911 Center reports trees and powerlines down between Trevorton and Shamokin PA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:11 PM EDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
985
WUUS51 KCTP 270132
SVRCTP
PAC097-270215-
/O.NEW.KCTP.SV.W.0049.230627T0132Z-230627T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
932 PM EDT Mon Jun 26 2023
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Southwestern Northumberland County in central Pennsylvania...
* Until 1015 PM EDT.
* At 931 PM EDT, a severe thunderstorm was located over Rebuck,
moving north at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sunbury, Danville, Northumberland, Riverside, Trevorton, Shamokin
Dam, Port Trevorton, Rebuck, Leck Kill, Urban, Stonington and
Snydertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4069 7663 4066 7671 4068 7687 4080 7685
4087 7680 4094 7687 4095 7682 4095 7679
4097 7666 4096 7665 4096 7661 4094 7660
4094 7656
TIME...MOT...LOC 0131Z 185DEG 26KT 4077 7675
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KF1 follow-up statement
511
WWUS51 KCTP 270152
SVSCTP
Severe Weather Statement
National Weather Service State College PA
952 PM EDT Mon Jun 26 2023
PAC097-270202-
/O.CAN.KCTP.SV.W.0049.000000T0000Z-230627T0215Z/
Northumberland PA-
952 PM EDT Mon Jun 26 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NORTHUMBERLAND
COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central Pennsylvania.
LAT...LON 4069 7663 4066 7671 4068 7687 4080 7685
4087 7680 4094 7687 4095 7682 4095 7679
4097 7666 4096 7665 4096 7661 4094 7660
4094 7656
TIME...MOT...LOC 0145Z 185DEG 26KT 4092 7673
$$
KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 7:45 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 26, 7:45 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service State College PA 745 PM EDT Mon Jun 26 2023 .SYNOPSIS... An active northern branch of the jet stream will bring a few bouts of showers and late afternoon thunderstorms to the region today and again Tuesday. Some of the thunderstorms today could contain localized damaging wind gusts and heavy to potentially excessive rainfall, mainly over portions of eastern Pennsylvania this late this afternoon and evening. Additional rounds of showers and t-storms are expected Tuesday followed by mainly cloudy and cooler conditions for Wednesday. Drier conditions with a rebound in temperatures back to near normal will arrive later this week to close out the month of June. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... A weak surface wave developing along the stationary boundary across central PA is increasing moisture convergence and theta-e ridging to the east. Additional concerns this evening are in the middle Susquehanna Valley and and a dual severe/heavy rain threat over far north central PA focused along a previous outflow boundary from earlier convection. Ground truth reports of 1.75"-2.00" received over northern Warren county. Further convection and heavy rain will pose a Flash Flood Risk over some of our far eastern zones where localized 1.5-2.5 inch rainfall amounts have already occurred. A Flood Watch for potential Flash Flooding from training TSRA runs through 03Z Tuesday, while Severe Thunderstorm Watch 391 is in effect until 01Z Tuesday for all but the SW 3 counties in our CWA. For the overnight hours, falling heights ahead of the upper low should result in lingering, scattered convection. It will be another seasonably mild night with lows generally in the 60s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... The upper low is forecast to transition to an open wave and slow as it moves across the lower Great Lakes on Day 2. Deep southerly flow ahead of the trough will continue to support ample moisture, with PWs remaining around 1.5 inches over the eastern half of the area. Destabilization and mid-level energy lifting along the leading edge of the trough are likely to support the redevelopment of diurnal showers and storms which may also produce some additional isolated heavy rain/flooding concerns. Convection will fade into Tuesday night with the loss of heating. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Updated the grids, given the potential for more storms later today. Anyway, the upper level low over the central Great Lakes moves out after the first part of Wednesday, bringing in some dry weather for a brief time. Temperatures will run close to normal a shade below. Next system moves eastward for more showers and storms by next weekend. Pattern will support wet weather at times, as long as an upper level ridge remains over western Canada. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... Showers and thunderstorms continue for the next few hours with the potential for localized strong to severe wind gusts and some hail as well. Brief IFR cigs and visibilities will remain likely in any of the thunderstorms. Low clouds will develop tonight and MVFR to IFR cigs are likely for most of the area. Expect ceilings to remain MVFR or IFR through most of the day tomorrow with more showers and thunderstorms developing in the afternoon. Outlook... Mon night-Tue...Sctd-numerous shra/tsra, some may produce severe wind gusts late Monday afternoon/evening. Brief restrictions expected. Wed-Fri...Isolated shra/tsra. Brief restrictions possible. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until 11 PM EDT this evening for PAZ042-053-058- 059-066. && SYNOPSIS...Lambert/Steinbugl NEAR TERM...Lambert/Tyburski SHORT TERM...Fitzgerald/Steinbugl LONG TERM...Martin AVIATION...Lambert/Bauco
Hazardous weather outlook, Jun 26, 8:07 PM EDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service State College PA 807 PM EDT Mon Jun 26 2023 PAZ004>006-010-011-017-024-033-280015- Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset- 807 PM EDT Mon Jun 26 2023 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ042-053-058-059-066-280015- Sullivan-Columbia-Schuylkill-Lebanon-Lancaster- 807 PM EDT Mon Jun 26 2023 ...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ012-018-019-025>028-034>037-041-045-046-049>052-056-057-063>065- 280015- Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon- Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Perry-Dauphin-Cumberland-Adams-York- 807 PM EDT Mon Jun 26 2023 ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 26, 8:33 PM EDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
833 PM EDT Mon Jun 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM Tstm Wnd Dmg 1 NNE Mont Alto 39.85N 77.55W
06/26/2023 Franklin PA Utility Company
Lines down due to wind damage.
&&
JABLocal storm report, Jun 26, 8:34 PM EDT, 58 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service State College PA
834 PM EDT Mon Jun 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM Tstm Wnd Dmg 1 NNE Mont Alto 39.85N 77.55W
06/26/2023 Franklin PA Utility Company
Correction of time for previous tstm wnd dmg
report from 1 NNE Mont Alto. Lines down due
to wind damage.
&&
JABSpecial weather statement, Jun 26, 8:47 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service State College PA
847 PM EDT Mon Jun 26 2023
PAZ049-050-270115-
Union PA-Snyder PA-
847 PM EDT Mon Jun 26 2023
...A STRONG THUNDERSTORM WILL IMPACT SNYDER AND UNION COUNTIES
THROUGH 915 PM EDT...
At 847 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mifflinburg, moving northeast at 40 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lewisburg, Selinsgrove, Mifflinburg, Winfield, Watsontown, Shamokin
Dam, Linntown, Hummels Wharf, Middleburg, New Columbia, McClure,
Kreamer, Port Trevorton, Penns Creek, Beaver Springs, Richfield,
Mount Pleasant Mills, Kratzerville, Allenwood and Paxtonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and north central Pennsylvania.
&&
LAT...LON 4080 7685 4073 7685 4068 7689 4066 7692
4067 7704 4068 7704 4068 7709 4069 7711
4068 7716 4069 7729 4085 7735 4107 7711
4109 7698 4115 7696 4114 7690 4107 7686
4096 7688 4091 7685 4088 7680
TIME...MOT...LOC 0047Z 214DEG 36KT 4087 7705
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ColbertLocal storm report, Jun 26, 8:48 PM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
848 PM EDT Mon Jun 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM Hail Rheems 40.13N 76.56W
06/26/2023 E1.00 inch Lancaster PA Trained Spotter
Quarter size hail and numerous tree branches
down.
&&
JABLocal storm report, Jun 26, 8:51 PM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
851 PM EDT Mon Jun 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM Tstm Wnd Dmg 4 NNW Elizabethtown 40.21N 76.64W
06/26/2023 Dauphin PA Trained Spotter
Reports of a tree that is down across
Deodate Road.
&&
JABSpecial weather statement, Jun 26, 9:19 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service State College PA
919 PM EDT Mon Jun 26 2023
PAZ051-052-270145-
Northumberland PA-Montour PA-
919 PM EDT Mon Jun 26 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHUMBERLAND AND MONTOUR
COUNTIES THROUGH 945 PM EDT...
At 919 PM EDT, Doppler radar was tracking a strong thunderstorm near
Selinsgrove, moving north at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Sunbury, Milton, Danville, Northumberland, Elysburg,
Fairview-Ferndale, Riverside, Trevorton, Shamokin Dam, Hummels Wharf,
Montandon, Mechanicsville, Klingerstown, Leck Kill, Urban,
Mooresburg, Stonington, Rebuck, Exchange and Edgewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central, south central and north central Pennsylvania.
&&
LAT...LON 4069 7661 4065 7671 4064 7685 4081 7685
4088 7680 4091 7685 4117 7685 4117 7673
4115 7668 4115 7664 4106 7661 4105 7657
4100 7657 4098 7654
TIME...MOT...LOC 0119Z 184DEG 30KT 4072 7673
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:00 PM EDT | Special Weather Statement | CTP | Lycoming | 30 min |
| Jun 26, 8:04 PM EDT | Special Weather Statement | CTP | York | 26 min |
| Jun 26, 8:20 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, York | 40 min |
| Jun 26, 8:47 PM EDT | Special Weather Statement | CTP | Snyder, Union | 28 min |
| Jun 26, 8:55 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 39 min |
| Jun 26, 9:19 PM EDT | Special Weather Statement | CTP | Montour, Northumberland | 26 min |
| Jun 26, 9:54 PM EDT | Areal Flood Advisory | CTP | Lycoming | 2 hr |
| Jun 26, 10:08 PM EDT | Special Weather Statement | CTP | Sullivan | 37 min |
| Jun 26, 10:09 PM EDT | Special Weather Statement | CTP | Schuylkill | 21 min |
| Jun 27, 11:20 AM EDT | Special Weather Statement | CTP | Cumberland | 40 min |
| Jun 27, 12:33 PM EDT | Special Weather Statement | CTP | Lancaster | 42 min |
| Jun 27, 1:05 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 70 min |
| Jun 27, 2:03 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Northumberland, Schuylkill | 72 min |
| Jun 27, 2:25 PM EDT | Special Weather Statement | CTP | Sullivan | 65 min |
| Jun 27, 2:41 PM EDT | Special Weather Statement | CTP | Columbia | 64 min |
| Jun 27, 3:07 PM EDT | Special Weather Statement | CTP | York | 53 min |
| Jun 27, 3:15 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon, Schuylkill | 45 min |
| Jun 27, 3:59 PM EDT | Special Weather Statement | CTP | Lancaster | 46 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.